Prozac and side effects


Q: I've been taking prozac since March of 2010 for clinical depression and general anxiety, and I have always had really bad side effects. I suffer almost daily from tension headaches, back pain and neck pain and nightmares. I don't seem to get restful sleep no matter how long I sleep. Every day I wake up with heavily bloodshot eyes. I constantly feel dispersonalized and zombie-like. Prozac also gives me diarrea often. I am visiting a doctor tomorrow, and I really want to ask for another SSRI or something (perhaps even a liquid form of medication), but at the same time I do not want to relapse. What should I do?


A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: Hi, I recently had more depression and went into insomnia, i consulted a doctor and he adviced me for a blood test. ...

Q: Hi.. So I been extemely sick from stopping Celexa 40 mg cold turkey. I started to get exteme panic attack which send ...

Q: I have been taking the anti depressant drug citalopram for a couple of months now but haven't been feeling myself on ...

Q: I therapeutically take Xanax for anxiety and depression. Recently I ingested roughly 30mg on Xanax and the typical th...

Q: I am feeling very depressed because of the way I am being treated at work. I want to go on a medical leave of absence.


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon